T + 519 Just Give A Little

Despite all the various medical bits and pieces I ended up doing, I really enjoyed my week off last week.

With visits to coffee shops and the cinema ( albeit both at quiet times ) it was a little glimpse of what normal people do.

Saturday however wasn't fun at all. I had a lazy start to the day as I was feeling a little tired. I went in to the bathroom for a shower and I had something of a shock when I caught sight of my reflection in the mirror ( well more than usual that is to say).

I had come out in a rash over my face, head, neck and in fact most of my upper body. However this didn't look or feel like a typical outbreak of GVHD it was in much smaller spots that partly emanated from hair follicles. I thought it might be a bout of Folliculitis which I have had before, but it didn't quite look like that either.

I phoned the hospital with a heavy heart as I guessed whatever the cause was chances were prednisolone steroids would be prescribed ( after all, lets face it they do fix virtually everything ) and this just after getting off them after a year of attempts.

I was initially seen at the hospital by the on call registrar who was also not sure if it is was GVHD or not, another theory he suggested was it was an allergic reaction to a drug though I hadn't changed my medications recently. As luck would have it my usual consultant was on duty at the weekend and on the ward so she came to have a look. She described the rash as "punctate" which is a rather splendid description that does exactly what it says on the tin.

She felt it was probably GVHD ( her actual words were "if I were a betting man I would say that it is 80/20 to be GVHD") just presenting in a slightly different form. She recommended I try using Betnovate steroid cream on my body and some less severe hydrocortisone cream for my face. If it didn't clear up in a few days or indeed got worse then I would need to start on a high dose of prednisolone at 60mg though she did say they should be able to cut it down quite quickly once this attack was over.

I went home feeling rather sorry for myself and also physically felt tired and run down with a giddy headache. To have to go back on to steroids tablets having only just got off them would be a real kick in the teeth and as always delays the time I can start reducing my ciclosporin.

I rallied a bit on Sunday, Valentine's day, though by the end I felt pretty tired and rough. I dutifully applied the creams and took Monday off from work as I was tired, headachey and I wanted to rest as much as possible to give my body chance to recover.

By Tuesday there were definite signs the rash was abating, though you could still see the spots they were far less red than on Saturday and certainly not spreading. I also felt much better physically and was able to log on and do a full day's work.

This morning, Wednesday, I had an "emergency" clinic appointment to be assessed as a follow up to my Saturday visit and I was very relieved to hear the consultant confirm my assessment that the outbreak was under control with the creams and I wouldn't have to go back on the tablets. She said to apply to cream to the worst parts for a couple more days and then see how things go.

We agreed to keep to my original next appointment date as it was set last week, ( then six and now five weeks away ) though as a parthian shot she said it was 50/50 that I would end up having to come back before then. Good job she isn't a betting man. :o)

This little episode has been an all too graphic reminder that there are still no certainties on my road to recovery and as ever I must make the most of what I have in the here and now and not set my sites on what I will be able to do however tempting that might be.

Company Quack

The visit to the doctor appointed by the company medical advisor went ok and after confirming some details with my consultant he will basically be telling my employer they just need to be patient and I will get back to being in the office five days a week. Which is what I have been telling them myself of course but they'd rather pay money to hear it from a doctor in some nice private consulting rooms. So be it.

There is a certain irony in the fact that since the computer servers I look after are located near Birmingham Airport I'm actually closer to them when I work from home than when I work from our offices in Ashby de la zouch. Not that I need to visit them as I can access them all over the network or indeed from any Internet connection.

Just Giving & NaNoWriMo

If you log on to this blog directly rather reading via RSS then hopefully you can't have failed to notice a blue "widget" at the top of the post with a "Donate" button. Clicking that will take you to my JustGiving Page allowing you to donate easily to my chosen charity, based out of the Q E Hospital, Cure Leukaemia.

I have set this page up primarily as a place for people who have been enjoying reading my novel I have been editing and publishing in instalments here on ABC Tales. But you can use it to make a donation whether you have been reading my novel or not. Please do consider giving a couple of quid.

As for the Novel itself, Reunion, editing of the chapters has been going well and I have been very encouraged by the reception it has got on the ABC Tales site including 8 of the 10 sections published so far being "Cherry Picked" by the editors of the site as worthy of special note.

I hope to have this draft finished over the next week or two and then I have decided, with one more draft, I will look at making it available as a published book you can purchase and the profits ( about £2.50 per copy ) will also go to Cure Leukaemia. Stay tuned for further details.

Comments

Popular posts from this blog

Glossary of Medical Terms

T+915 No news is good news

The story so far....